MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)

AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)
Model Number FG-52D
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was discarded by the customer and, therefore, not sent to olympus for evaluation.Attempts to replicate the reported issue using a test device did not result in damage or compressive buckling of the tube after the basket was opened and closed ten times repeatedly after the insertion portion was coiled twice and made smaller than fifteen centimeters in diameter.Since the lot number of the device was not known, a review of the device history record for one year prior to the event was conducted.No deviations were found that could have caused or contributed to the reported event.Olympus only ships devices that meet specifications.Based on the results of the legal manufacturer's investigation, due to condition of the device being unknown and replication testing not replicating damage or compressive buckling of the tube, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: " do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion." "never use excessive force to open or close the grasping portion.This could damage the instrument." "when the grasping portion does not open and/or close smoothly, do not apply force but set the scope¿s angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body." olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
The customer reported that the basket did not open when extended from the forceps channel during an unspecified procedure.Adjusting the angulation of the scope did not result in the basket opening.The procedure was completed with another similar device.There was no effect on the patient due to the event.

Brand Name
DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15393360
Report Number9614641-2022-00288
Device Sequence Number6124294
Product Code EOQ
UDI-Device Identifier04953170060595
UDI-Public04953170060595
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-52D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2022
Initial Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
URF-P7: OLYMPUS URETERO-RENO-FIBERSCOPE.
Patient SexUnknown